My daughter has bumps on her scalp, primarily in the back of her head. Initially (approx 2 yrs ago) it was just pus filled bumps that would bleed and then crust over. Now they are hard knots. One doctor's initial diagnosis was hair folliculitis and gave me ketaconazole 2%. Used this and it seemed to help but then prescription ran out and dr did not want to refill- told me to use nizoral over the counter. started using this and it has been getting worse. took her to a dermatologist who basically said it was as a result of hair being pulled too tight. The problem now is where the bumps are her hair is falling out. Bald spots and each time I wash her hair I am getting more and more hair in my hands. We are african american and she has no chemicals in her hair. IS there anyone that can help. I am desperate and concerned that it's something more serious but I don't know where to take her.
Two possibilities are there. First possibility is of traction alopecia and the second possibility is of acne keloidalis nuchae. Traction alopecia is caused by gradual hair loss, caused primarily by pulling force being applied to the hair. Treatment includes topical and oral antibiotics and surgical hair transplantation procedures.
Acne keloidalis nuchae occurs when hairs on the back of the head and neck grow into the skin, become inflamed, and cause scar tissue. These ingrown hairs usually occur following a short haircut on the back of the head and nape of the neck.
Treatment of AKN includes suppression of the inflammation with antibiotics and steroid gels or intralesional steroid injections. My sincere advice is to consult a dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.